Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


muscle spasms in the neck
Jul 7, 2008

I have been on Crixivan for about 12 years. About 16 months ago I began having severe spasms in my neck and shoulders which feel like jolts going up to the base of my brain. My new HIV physician said it may be from the Crixivan. I have had a fusion on the C5-C7 and continue with physical therapy and massage almost 5 days a week with no relief. The only way to stop the spasms is with zanaflex. I am really tired of taking more pills everyday and the zanaflex interfers with my day to day routine because of the drowsiness. Do you have any other suggestions? The doctor is waiting for my latest blood work to come back before we do anything. But if you have some suggestions I could mention to him some ideas when we get together again to discuss how to best manage this problem.

Thank you very much for taking the time to respond.

Rod

Response from Dr. Henry

A thorough physical examination as well as radiographic studies (CT or MRI of cervical spine /neck if indicated) is recommended to sort out the possible factors leading to your muscle spasms in the neck. Spasms in the neck would rarely be due to indinavir (Crixivan) so I would generally look at other possible explanations. Consultation with a neurologist or rheumatologist may be worthwhile. KH



Previous
new 5 days on 2 days off meds
Next
What is creatinine Kinase?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement